Hail, Simpson
- When
- April 25, 11:08 AM CST to 11:11 AM CST
- Where
- Simpson County, 7 mi SW of Magee
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.800, -89.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 25, 10:25 AM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1125 AM CDT TUE APR 25 2006 .DISCUSSION... SCATTERED CONVECTION FIRED UP A LITTLE MORE QUICKLY THAN ANTICIPATED THIS MORNING ALONG AND SOUTH OF THE INTERSTATE TWENTY CORRIDOR AS THE LOW LEVEL TROPICAL SOUP MADE ITS WAY INLAND FROM THE WESTERN GULF. THIS DEEP MOISTURE HAS BEEN FURTHER ACTIVATED BY A FEW OUTFLOW BOUNDARIES EASING SOUTH TOWARD THE NATCHEZ TRACE AND I-20 CORRIDOR. THE MAIN MCS RESPONSIBLE FOR THE BOUNDARIES IN QUESTION HAS DIMINISHED...BUT QUASI-ORGANIZED CONVECTION DOES REMAIN ANCHORED TO THE BOUNDARY ACROSS NORTHERN LA...WITH PRECIP AND CLOUD DEBRIS NOW WORKING EAST INTO THE DELTA. FURTHER SOUTH AND EAST...CONVECTION CONTINUES TO INCREASE ALONG AND SOUTH OF WHERE LOW LEVEL MOISTURE ADVECTION (REFERRED TO ABOVE) CONVERGES WITH CONVECTIVE OUTFLOW COMING IN FROM THE NORTHWEST. GOOD MOISTURE HAS NOT YET WORKED INTO ALL OF EASTERN MS...BUT IT WILL BY EARLY AFTERNOON AND THE CONVECTIVE POTENTIAL WILL INCREASE ACCORDINGLY. DID A LITTLE TWEAKING TO GRIDS TO COVER CURRENT TRENDS...BUT THE PREVIOUS AGGRESSIVE POP FORECAST FOR THIS AFTERNOON IS LOOKING PRETTY GOOD. 12Z LCH SOUNDING IS PROBABLY RATHER REPRESENTATIVE OF THE ATMOSPHERE OVER SOUTHERN AREAS OF MY CWA RIGHT NOW...WHERE TROPICAL MOISTURE HAS ADVECTED IN ALREADY. MODIFYING THIS SOUNDING WITH LOW 80S SURFACE TEMPS AND AROUND 70 SURFACE DEWPOINTS YIELDS AROUND 3000 ML CAPE FOR THIS AFTERNOON. AT LEAST POCKETS OF AREAS AROUND HERE WILL REALIZE THAT...BUT DEEP SHEAR WILL BE MARGINAL FOR SUPERCELLS AND THUS MAINLY MULTICELL CLUSTERS ANTICIPATED. MULTICELLS IN AN ENVIRONMENT WITH THAT MUCH SHEAR WILL POSE A THREAT FOR LARGE HAIL AND DAMAGING WINDS...WHICH JIVES WITH THE PREVIOUS FORECAST. NEW ZONES AND GRIDS OUT. /BB/ && .PREVIOUS DISCUSSION...SHORT TERM...(TODAY THROUGH WEDNESDAY) TODAY - SHOULD HAVE KNOWN IT WOULDNT BE QUITE A SIMPLE AS EARLIER RUNS SUGGESTED. GFS IS SLOWER AGAIN AND IS EVEN MORE AGGRESSIVE WITH DIURNAL CONVECTION ALONG THE COAST. BOTH RUC AND GFS HAD PRECIPITATION BREAKING OUT RATHER QUICK IN INTERSTATE 10 CORRIDOR...AND THIS IS CONFIRMED BY SCATTERED SHOWERS IN SOUTHEAST LOUISIANA. GOES LI/PW SHOWS A SURGE OF HIGHER MOISTURE COMING OFF THE GULF...AND DEWPOINTS HAVE RISEN SEVERAL DEGREES TO ABOUT 70 IN SOUTHERN LOUISIANA AND 68 AT KHBG. MEANWHILE...OUTFLOW BOUNDARY FROM COUPLE OF MCS IN ARKANSAS/OKLAHOMA/NORTH TEXAS IS RAPIDLY APPROACHING THE AREA FROM THE NORTHWEST. GUIDANCE SUGGESTS THAT THIS ACTIVITY WILL CONTINUE TO PLOW SOUTHEAST. NOT MUCH CHANGE IN GUIDANCE INSTABILITY WITH MLCAPE OF 2000-2400 J/KG THIS AFTERNOON WITH LITTLE IF ANY CONVECTIVE INHIBITION. STILL SHOWING 700-500 MB LAPSE RATES IN EXCESS OF 7 C/KM. CHINK IN ARMOR IS MARGINAL SHEAR...THOUGH STILL SUFFICIENT FOR MULTI- CELL SEVERE PER CURRENT ACTIVITY UPSTREAM. PUT HAIL AND DAMAGING WINDS IN ZONES FOR THIS AFTERNOON AND EVENING. TONIGHT - EVENING DIFFICULT TO FORECAST BECAUSE MERGING OF DIURNAL CONVECTION FROM SOUTH AND OUTFLOW BOUNDARY/COLD FRONT INDUCED ACTIVITY FROM THE NORTHWEST SHOWN TO DECREASE SOME WITH LOSS OF DAYTIME HEATING. MEANWHILE...GFS CONTINUES STRONG SIGNAL OF NOCTURNAL ELEVATED MCS JUST BEHIND THE FRONT LATE AT NIGHT SPREADING INTO WESTERN AND CENTRAL ZONES BY DAYBREAK. ALTHOUGH THIS COULD BE SEVERE...EXPECT INSTABILITY TO BE SOMEWHAT LIMITED BY TIME OF DAY AND WIDESPREAD DIURNAL CONVECTION. WENT ABOVE GFS MAV GUIDANCE FOR POPS CENTRAL AND WEST. WEDNESDAY - ONGOING MCS SHOULD MOVE THROUGH PRETTY QUICKLY AND BE OUT OF AREA BY MIDDAY. SHOULD BE RAINING AT THE START IN SOUTHEAST HALF SO WENT CATEGORICAL THERE BUT DRIED OUT ENTIRE CWA BY AFTERNOON. WHAT ONCE LOOKED TO BE A SUNNY AFTERNOON NOW IN QUESTION HAS GFS SHOWS PERSISTENT 90+% RH AROUND 925 MB. FUNNY THAT GFS MAV GUIDANCE CAME UP TO MATCH BLEND OF 850/925 MB TEMP CLIMO BUT THIS COULD GO DOWN IN FLAMES IF LOW LEVEL COLD ADVECTION IS AS IMPRESSIVE AS IT LOOKS IN KANSAS. 24 HOUR CHANGE OF 20 TO 30 DEGREES IS A BIT SCARY AND THERE IS AN OUTSIDE CHANCE THAT SOME AREAS ARE STEADY ALL DAY WITH HIGHS BUSTING BY 5 TO 10 DEGREES. HOWEVER...THAT IS MOST LIKELY IF IT STAYS OVERCAST ALL DAY AND THIS STILL SEEMS UNLIKELY. CRAVEN/11 LONGER TERM...FOR WEDNESDAY NIGHT THROUGH FRIDAY...HIGH PRESSURE WILL BRING DRY CONDITIONS AND COOLER THAN AVERAGE TEMPERATURES. ONLY SIGNIFICANT CHANGE TO MAV GUIDANCE THIS PERIOD WAS TO CUT LOW TEMPS A 2-3 DEGREES OVER PORTIONS OF CNTRL MS. FOR FRIDAY NIGHT THROUGH MONDAY...THE WEEKEND IS SHAPING UP TO BE ACTIVE AS A STRONG NORTHERN STREAM TROUGH DIGS SOUTH TOWARD THE TN VALLEY REGION WHILE A STRONG SOUTHERN STREAM TROUGH APPROACHES FROM THE WEST. THE 00Z GFS IS MOST AGGRESSIVE IN ATTEMPTING TO PHASE THE STREAMS RESULTING IN A POWER-HOUSE TROUGH ACCOMPANIED BY 100+KT UPPER JET...SENDING A 500MB 12 HR 80M HEIGHT FALL AXIS ACROSS NRN MS. THE FORECASTED SHEAR BY THIS VERSION OF THE GFS (AFTER TAKING INTO ACCOUNT GRID-SCALE FEEDBACK CONTAMINATION) IS IMPRESSIVE FOR ANY TIME OF THE YEAR...BUT ESPECIALLY FOR THE LAST COUPLE OF DAYS OF APRIL (50-60KT 0-6KM, 30-35KT 0-1KM). FOR ALL THE DYNAMICS AND KINEMATICS OF THIS SYSTEM...THE GFS FORECASTED (NEAR SFC) INSTABILITY IS NOT IMPRESSIVE OVER MUCH OF THE AREA AS MIXED LAYER CAPES REMAIN GENERALLY BELOW 400 J/KG AND TT VALUES BELOW 50. THE EXCEPTION IS ALONG THE MS RIVER SOUTH OF TVR SAT EVENING WHEN ML CAPES RISE TO ABOVE 1000 J/KG AND TT VALUES RISE INTO THE LOW 50S...WITH A NOSE OF ELEVATED INSTABILITY NORTH OF TVR WITH SHOWALTER INDICES < -2 UP TO NEAR GLH. A FORCED SQUALL LINE WITH HEAVY RAINFALL IS SUGGESTED BY THE OUTPUT... WITH THE GREATEST POTENTIAL FOR SEVERE WEATHER SOUTH OF HWY 84. IN CONSIDERATION OF THE TIME OF YEAR...BELIEVE THE SHEAR AND DYNAMICS WILL END UP BEING LESS AND INSTABILITY WILL BE GREATER AS THE POTENTIAL EVENT UNFOLDS. GIVEN CONFLICTING MODEL SOLUTIONS AND WITH MOST FOCUS ON THE SHORT TERM EVENT...WILL HOLD OFF ON SPECULATING ON THIS POTENTIAL EVENT IN THE HWO. REGARDLESS OF SYSTEM STRENGTH...THERE SHOULD BE A HEALTHY DOSE OF RAINFALL OVER MUCH OF THE FORECAST AREA GIVEN PRECIP WATER VALUES RISING TO NEAR 2 INCHES, UPPER 30 K INDICES, AND 338K 850MB THETAE RIDGE. NO CHANGES WERE MADE TO MEX GUIDANCE POPS GIVEN UNCERTAINTY IN TIMING. RIDGING ALOFT AND AT THE SURFACE WILL BRING QUIET WEATHER AGAIN FOR EARLY NEXT WEEK. /43/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 421 AM CDT TUE APR 25 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 260921- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 421 AM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS THE REGION FOR THIS AFTERNOON AND EVENING AS A COLD FRONT APPROACHES FROM THE NORTHWEST. RICH GULF MOISTURE HAS OVERSPREAD THE AREA WITH DEWPOINTS IN THE MID 60S TO AROUND 70. ALTHOUGH THE SURFACE CONDITIONS WILL BE FAVORABLE FOR THUNDERSTORM DEVELOPMENT...OTHER FACTORS SUCH AS WEAK UPPER LEVEL SUPPORT AND MARGINAL VERTICAL WIND SHEAR MAY LIMIT THE SEVERE THUNDERSTORM COVERAGE TO ISOLATED. HOWEVER...THE LACK OF VERTICAL WIND SHEAR WILL BE COMPENSATED BY VERY UNSTABLE CONDITIONS. IT APPEARS THAT THUNDERSTORMS WILL BE CONVERGING ON THE AREA FROM TWO DIFFERENT DIRECTIONS THIS AFTERNOON. SHOWERS AND THUNDERSTORMS FORMING ALONG THE LOUISIANA AND MISSISSIPPI COAST THIS MORNING SHOULD SPREAD NORTH BY THE AFTERNOON AND AFFECT THE HIGHWAY 84 AND 98 CORRIDORS. MEANWHILE...THUNDERSTORMS SPREADING INTO THE DELTA FROM THE NORTHWEST EARLY THIS AFTERNOON SHOULD EVENTUALLY MERGE WITH THE SOUTHERN STORMS BY THE EVENING HOURS IN THE INTERSTATE 20 CORRIDOR. ALTHOUGH THERE MAY BE A BREAK IN THE ACTIVITY DURING THE LATE EVENING HOURS...A COMPLEX OF THUNDERSTORMS IS THEN EXPECTED TO DEVELOP AFTER MIDNIGHT IN NORTHERN LOUISIANA AND MOVE INTO CENTRAL MISSISSIPPI BY DAYBREAK WEDNESDAY. ALTHOUGH SEVERE THUNDERSTORMS CAN NOT BE RULED OUT WITH THIS ACTIVITY...THE POTENTIAL SHOULD BE LESS THAN THE AFTERNOON STORMS DUE TO LESS AVAILABLE INSTABILITY. MULTI-CELL THUNDERSTORMS WITH LARGE HAIL TO QUARTER SIZE AND DAMAGING WIND GUSTS APPEARS TO BE THE MOST LIKELY SCENARIO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The Jackson/Brandon,MS radar (KDGX), 56 km away, was scanning. The volume nearest the first event began at 17:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499281.